Alert archive / Utah / Hard Freeze Warnings in 2021
Hard Freeze Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this hard freeze warning at Apr 18, 2021, 3:16 PM MDT for 5 counties in Utah. It took effect at Apr 20, 2021, 12:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2021, 3:16 PM MDT (21:16 UTC)
- In effect from
- Apr 20, 2021, 12:00 AM MDT
- Expired
- Apr 20, 2021, 10:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
Counties Box Elder County, UT, Cache County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 42 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393 WWUS75 KSLC 182116 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 316 PM MDT Sun Apr 18 2021 UTZ101-103-107-190530- /O.UPG.KSLC.HZ.A.0001.210420T0600Z-210420T1600Z/ /O.NEW.KSLC.HZ.W.0001.210420T0600Z-210420T1600Z/ Great Salt Lake Desert and Mountains-Eastern Box Elder County- Cache Valley/Utah Portion- Including the cities of Wendover, Dugway, Park Valley, Brigham City, Snowville, Logan, and Smithfield 316 PM MDT Sun Apr 18 2021 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO 10 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures 24 to 28 degrees expected. * WHERE...Great Salt Lake Desert and Mountains, Eastern Box Elder County and Cache Valley/Utah Portion. * WHEN...From midnight Monday night to 10 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions could cause damage to crops, other sensitive vegetation, and potentially unprotected outdoor plumbing. * ADDITIONAL DETAILS...Most of the impacts will be from from northern Box Elder County, for example the Park Valley area, eastward through the Tremonton/Brigham City area and into the Cache Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Outdoor plumbing recently activated for the spring season may need attention. && $$ UTZ114-120-121-190530- /O.CON.KSLC.WI.Y.0017.210419T1800Z-210420T0300Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, and Goblin Valley 316 PM MDT Sun Apr 18 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Uinta Basin, Castle Country and San Rafael Swell. * WHEN...From noon to 9 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Strong crosswinds will make for difficult travel for high-profile vehicles on portions of US-191, US-40, US- 6, SR-10, SR-24, and I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
336 WWUS75 KSLC 182119 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 319 PM MDT Sun Apr 18 2021 UTZ101-103-107-191200- /O.CON.KSLC.HZ.W.0001.210420T0600Z-210420T1600Z/ Great Salt Lake Desert and Mountains-Eastern Box Elder County- Cache Valley/Utah Portion- Including the cities of Wendover, Dugway, Park Valley, Brigham City, Snowville, Logan, and Smithfield 319 PM MDT Sun Apr 18 2021 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO 10 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures 24 to 28 degrees expected. * WHERE...Great Salt Lake Desert and Mountains, Eastern Box Elder County and Cache Valley/Utah Portion. * WHEN...From midnight Monday night to 10 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions could cause damage to crops, other sensitive vegetation, and potentially unprotected outdoor plumbing. * ADDITIONAL DETAILS...Most of the impacts will be from from northern Box Elder County, for example the Park Valley area, eastward through the Tremonton/Brigham City area and into the Cache Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Outdoor plumbing recently activated for the spring season may need attention. && $$ UTZ114-120-121-191200- /O.CON.KSLC.WI.Y.0017.210419T1800Z-210420T0300Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, and Goblin Valley 319 PM MDT Sun Apr 18 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Uinta Basin, Castle Country and San Rafael Swell. * WHEN...From noon to 9 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Strong crosswinds will make for difficult travel for high-profile vehicles on portions of US-191, US-40, US- 6, SR-10, SR-24, and I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
164 WWUS75 KSLC 190535 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1135 PM MDT Sun Apr 18 2021 UTZ101-103-107-191400- /O.CON.KSLC.HZ.W.0001.210420T0600Z-210420T1600Z/ Great Salt Lake Desert and Mountains-Eastern Box Elder County- Cache Valley/Utah Portion- Including the cities of Wendover, Dugway, Park Valley, Brigham City, Snowville, Logan, and Smithfield 1135 PM MDT Sun Apr 18 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO 10 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures 24 to 28 degrees expected. * WHERE...Cache Valley/Utah Portion, Eastern Box Elder County and Great Salt Lake Desert and Mountains. * WHEN...From midnight Monday night to 10 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions could cause damage to crops, other sensitive vegetation, and potentially unprotected outdoor plumbing. * ADDITIONAL DETAILS...Most of the impacts will be from from northern Box Elder County, for example the Park Valley area, eastward through the Tremonton/Brigham City area and into the Cache Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Outdoor plumbing recently activated for the spring season may need attention. && $$ UTZ114-120-121-191400- /O.CON.KSLC.WI.Y.0017.210419T1800Z-210420T0300Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, and Goblin Valley 1135 PM MDT Sun Apr 18 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Castle Country, San Rafael Swell and Western Uinta Basin. * WHEN...From noon to 9 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Strong crosswinds will make for difficult travel for high-profile vehicles on portions of US-191, US-40, US- 6, SR-10, SR-24, and I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
155 WWUS75 KSLC 190924 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 324 AM MDT Mon Apr 19 2021 UTZ101-191730- /O.EXB.KSLC.WI.Y.0017.210419T1500Z-210420T0300Z/ /O.CON.KSLC.HZ.W.0001.210420T0600Z-210420T1600Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover, Dugway, and Park Valley 324 AM MDT Mon Apr 19 2021 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... * WHAT...For the Wind Advisory, northwest winds 20 to 30 mph with gusts up to 50 mph expected. For the Hard Freeze Warning, sub- freezing temperatures 24 to 28 degrees expected. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...For the Wind Advisory, from 9 AM this morning to 9 PM MDT this evening. For the Hard Freeze Warning, from midnight tonight to 10 AM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Difficult travel for high profile vehicles due to crosswinds on I-80 and SR-30. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Hard freeze conditions expected mainly across northern Box Elder County from Park Valley to Snowville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. Outdoor plumbing recently activated for the spring season may need attention. && $$ UTZ103-107-191730- /O.CON.KSLC.HZ.W.0001.210420T0600Z-210420T1600Z/ Eastern Box Elder County-Cache Valley/Utah Portion- Including the cities of Brigham City, Snowville, Logan, and Smithfield 324 AM MDT Mon Apr 19 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures 24 to 28 degrees expected. * WHERE...Cache Valley/Utah Portion and Eastern Box Elder County. * WHEN...From midnight tonight to 10 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Most of the impacts will be from from northern Box Elder County, for example the Tremonton/Brigham City area and into the Cache Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Outdoor plumbing recently activated for the spring season may need attention. && $$ UTZ114-120-121-191730- /O.CON.KSLC.WI.Y.0017.210419T1800Z-210420T0300Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, and Goblin Valley 324 AM MDT Mon Apr 19 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Castle Country, San Rafael Swell and Western Uinta Basin. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Strong crosswinds will make for difficult travel for high-profile vehicles on portions of US-191, US-40, US- 6, SR-10, SR-24, and I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
311 WWUS75 KSLC 191734 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1134 AM MDT Mon Apr 19 2021 UTZ101-200600- /O.CON.KSLC.HZ.W.0001.210420T0600Z-210420T1600Z/ /O.CON.KSLC.WI.Y.0017.000000T0000Z-210420T0300Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover, Dugway, and Park Valley 1134 AM MDT Mon Apr 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... * WHAT...For the Wind Advisory, northwest winds 20 to 30 mph with gusts up to 50 mph expected. For the Hard Freeze Warning, sub- freezing temperatures 24 to 28 degrees expected. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...For the Wind Advisory, from 9 AM this morning to 9 PM MDT this evening. For the Hard Freeze Warning, from midnight tonight to 10 AM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Difficult travel for high profile vehicles due to crosswinds on I- 80 and SR-30. Frost and freeze conditions may damage crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Hard freeze conditions expected mainly across northern Box Elder County from Park Valley to Snowville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. Outdoor plumbing recently activated for the spring season may need attention. && $$ UTZ103-107-200600- /O.CON.KSLC.HZ.W.0001.210420T0600Z-210420T1600Z/ Eastern Box Elder County-Cache Valley/Utah Portion- Including the cities of Brigham City, Snowville, Logan, and Smithfield 1134 AM MDT Mon Apr 19 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures 24 to 28 degrees expected. * WHERE...Cache Valley/Utah Portion and Eastern Box Elder County. * WHEN...From midnight tonight to 10 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions may damage crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Most of the impacts will be from from northern Box Elder County, for example the Tremonton/Brigham City area and into the Cache Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Outdoor plumbing recently activated for the spring season may need attention. && $$ UTZ114-120-121-200300- /O.CON.KSLC.WI.Y.0017.210419T1800Z-210420T0300Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, and Goblin Valley 1134 AM MDT Mon Apr 19 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Castle Country, San Rafael Swell and Western Uinta Basin. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Strong crosswinds will make for difficult travel for high-profile vehicles on portions of US-191, US-40, US- 6, SR-10, SR-24, and I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
352 WWUS75 KSLC 200255 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 855 PM MDT Mon Apr 19 2021 UTZ101-201600- /O.EXP.KSLC.WI.Y.0017.000000T0000Z-210420T0300Z/ /O.CON.KSLC.HZ.W.0001.210420T0600Z-210420T1600Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover, Dugway, and Park Valley 855 PM MDT Mon Apr 19 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... * WHAT...Sub-freezing temperatures 24 to 28 degrees expected. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...From midnight tonight to 10 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Hard freeze conditions expected mainly across northern Box Elder County from Park Valley to Snowville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Outdoor plumbing recently activated for the spring season may need attention. && $$ UTZ114-120-121-200400- /O.EXP.KSLC.WI.Y.0017.000000T0000Z-210420T0300Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, and Goblin Valley 855 PM MDT Mon Apr 19 2021 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have decreased below advisory criteria across the western Uinta Basin, Castle Country, and the San Rafael Swell and will continue to weaken through the rest of the evening. $$ UTZ103-107-201600- /O.CON.KSLC.HZ.W.0001.210420T0600Z-210420T1600Z/ Eastern Box Elder County-Cache Valley/Utah Portion- Including the cities of Brigham City, Snowville, Logan, and Smithfield 855 PM MDT Mon Apr 19 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Cache Valley/Utah Portion and Eastern Box Elder County. * WHEN...From midnight tonight to 10 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions may damage crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Most of the impacts will be from from northern Box Elder County, for example the Tremonton/Brigham City area and into the Cache Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Outdoor plumbing recently activated for the spring season may need attention. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
773 WWUS75 KSLC 200853 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 253 AM MDT Tue Apr 20 2021 UTZ101-103-107-201600- /O.CON.KSLC.HZ.W.0001.000000T0000Z-210420T1600Z/ Great Salt Lake Desert and Mountains-Eastern Box Elder County- Cache Valley/Utah Portion- Including the cities of Wendover, Dugway, Park Valley, Brigham City, Snowville, Logan, and Smithfield 253 AM MDT Tue Apr 20 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures 24 to 28 degrees expected. * WHERE...Cache Valley/Utah Portion, Eastern Box Elder County and Great Salt Lake Desert and Mountains. * WHEN...Until 10 AM MDT this morning. * IMPACTS...Frost and freeze conditions may damage crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Most of the impacts will be from northern Box Elder County, for Park Valley to Snowville and Tremonton/Brigham City area, and into the Cache Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Outdoor plumbing recently activated for the spring season may need attention. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this hard freeze warning went out at Apr 18, 10:13 AM MDT, 5 hours 3 minutes earlier.
Area forecast discussion, Apr 18, 10:13 AM MDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1013 AM MDT Sun Apr 18 2021
.SYNOPSIS...
High pressure building into the region through the weekend will
bring quieter weather. Another disturbance will graze mainly
northern and eastern Utah Monday with mountain showers and
widespread windy conditions.
&&
No significant forecast updates this morning. Main forecast
questions today will be whether we need any additional wind
advisories, and how expansive showers will be with the shortwave
trough Monday.
.SHORT TERM (Through 12Z Wednesday)...High pressure will build
over the region today with clear skies, seasonable temperatures
and light winds.
A progressive shortwave trough in northwesterly flow will quickly
push a cold front across the area Monday afternoon and evening.
Forecast trends have been slightly more northwest with the track
of the best moisture and forcing, meaning an overall drier and
windy frontal passage for most of the area. Some convective
showers are expected to accompany the frontal passage over
northeastern Utah and southwest Wyoming in closer proximity to
the steeper mid-level lapse rates under the trough axis. Have
maintained a slight chance of thunder in the forecast for Monday
afternoon, and would also not be surprised to see graupel or small
hail, especially in the mountains, with any stronger showers that
can develop as freezing levels drop quickly with the frontal
passage.
Otherwise, wind will be the main concern with the frontal passage.
Most areas will see wind gusts in the 30-40 mph range from the
west to northwest with and behind the frontal passage thanks to
the cold advection, pressure rises and steep mid-afternoon lapse
rates helping to mix momentum to the surface. Strongest winds are
expected over eastern, downslope portions of the forecast area,
including the Uinta Basin, Castle Country and the San Rafael
Swell, where gusts of 45 to 50 mph are expected. A wind advisory
has been issued for these area for Monday afternoon through Monday
evening. There is potential for some localized wind impacts in
portions of Northwest Utah near I-80 and SR-30, as well as in
Northern Utah County, but confidence is not high enough that gusts
will reach 45 mph to issue an advisory at this time, but will
continue to monitor forecast trends in these area.
High pressure quickly builds back in across southwest Wyoming
Monday night, with lighter wind and clear skies promoting
excellent radiational cooling conditions over portions of northern
Utah and southwest Wyoming. The growing season for lower-
elevations of northern Utah began on April 15, and as such the
Hard Freeze Program is back in effect (we'll issue hard freeze
watches/warnings for temperatures of 28 degrees or lower).
Forecast confidence is around 50% that agricultural areas of the
Cache Valley and Box Elder County will see hard freeze conditions
(<=28F) late Monday night into early Tuesday morning, thus have
issued a Hard Freeze Watch for these areas.
Slightly cooler, dry and mostly sunny conditions will prevail on
Tuesday as high pressure remains in control.
.LONG TERM (After 12Z Wednesday)...
Weak storm system to bring primarily mountain precipitation
Wednesday into Thursday. Some diurnally induced precipitation
chances possible along the higher terrain on Friday. Outside of
that, the long term is pretty uneventful even the previously
mentioned system looks meager at best. Signs continue to point
toward an aggressive warming trend beginning next weekend.
Not much has changed in this forecast update. Models are still
showing a weak, compact shortwave across central California and
there is agreement in having this feature transverse across southern
Nevada. The net result will be weak WAA into Utah with slight height
falls heading into Wednesday. Any area of precipitation will
confined to the higher terrain across central and northern Utah.
Would not be surprised if most valleys remain dry. Although, there
is the possibility for isolated showers to move off the terrain into
the valleys across the I-15 corridor. By Thursday this shortwave will
begin to shear apart with a weak piece of energy moving across
central Utah this should keep the low PoP chances going across the
higher terrain on Thursday and into Friday morning.
Beyond Friday, there is a strong signal from the GFS, with the EC
now beginning to jump onboard of a significant warming to trend by
Friday and into the next Saturday. Some of the GEFS ensembles are
pushing maximum temperatures well above seasonal normals with the
EPS a bit cooler. Confidence is increasing for above normal
temperatures Friday and Saturday, but come Sunday ensemble members
are showing a shift back to wetter and cooler pattern and advertise
a stout cold front approaching Utah. These details are in the Day
7 period of the long term forecast and will be monitored going
forward.
&&
.AVIATION...VFR conditions will prevail across the KSLC terminal
through the valid TAF period. Light southerly winds will shift to a
northerly flow around 16-18z while remaining generally less than
10kts. Expect a shift back to the south after 03z.
&&
.FIRE WEATHER...
Seasonable but dry conditions with light winds continue today
under high pressure.
Critical fire weather conditions will develop on Monday as a
mostly dry cold front sweeps across central and southern Utah.
This will bring strong winds and low humidity across much of the
state, but in particular across lower elevations of central and
southern Utah where fuels are critical. Red Flag Warnings are in
effect for Monday afternoon through early evening. Wind advisories
are also in effect for portions of eastern Utah where wind gusts
are expected to reach 45 to 50 mph.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning from noon to 9 PM MDT Monday for UTZ489-492-494-
495-497-498.
Wind Advisory from noon to 9 PM MDT Monday for UTZ114-120-121.
Hard Freeze Watch from late Monday night through Tuesday morning
for UTZ101-103-107.
WY...None.
&&
UPDATE...Van Cleave
SHORT TERM...Church
LONG TERM...Woodward
AVIATION...Woodward
FIRE WEATHER...Church
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Apr 18, 6:22 AM MDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 622 AM MDT Sun Apr 18 2021 UTZ101>131-WYZ021-191230- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 622 AM MDT Sun Apr 18 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Widespread critical fire weather conditions are expected Monday across much of southern and central Utah, outside of the higher elevations, due to strong winds and low humidity. Strong winds are expected across portions of eastern Utah, with gusts 45-50 mph, that will result in difficult travel for high- profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:59 AM MDT | Hard Freeze Watch | SLC | Box Elder, Cache, Salt Lake, Tooele, Utah | 12 hr |
| Apr 18, 2:59 AM MDT | Wind Advisory | SLC | Box Elder, Carbon, Duchesne, Emery, Salt Lake, Sevier and 2 more | 42 hr |
Nearby
Hard Freeze Warnings in Utah, 2021Every hard freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.